NUR 256
Final Exam Advanced Mental Health Nursing
Final Exam • Comprehensive Study Guide
UPDATE
Actual Questions & Verified Answers
with Detailed Clinical Rationales
Practice Questions with Rationales
Galen College of Nursing
NUR 256
✓ 100% Verified Answers
✓ Complete Rationales Included
Exam (elaborations)
Instant PDF Download • Ready for Study
,NUR 256 Final Exam: Advanced Mental Health Nursing 2026/2027 UPDATE – Galen College
1. A patient with schizophrenia is started on Clozapine. Which laboratory value should the
nurse monitor most closely to ensure patient safety?
A. Serum potassium levels
B. Absolute Neutrophil Count (ANC)
C. Blood Urea Nitrogen (BUN)
D. Serum sodium levels
Answer: B
Rationale: Clozapine carries a high risk for agranulocytosis, a potentially fatal drop in
white blood cells. Strict monitoring of the Absolute Neutrophil Count (ANC) is required by
the FDA.
2. A client is admitted for alcohol detoxification. Which assessment tool is most appropriate
for the nurse to use to monitor the severity of withdrawal symptoms?
A. PHQ-9
B. CIWA-Ar scale
C. CAGE Questionnaire
D. GADS-7
, Answer: B
Rationale: The Clinical Institute Withdrawal Assessment for Alcohol (CIWA-Ar) is the gold
standard for assessing the severity of alcohol withdrawal and determining the need for
medication intervention.
3. A patient taking Phenelzine (an MAOI) is at a party and consumes aged cheese and red
wine. Which clinical manifestation should the nurse expect to see first?
A. Severe hypotension and bradycardia
B. Generalized tonic-clonic seizure
C. Excessive drowsiness and respiratory depression
D. Sudden explosive headache and hypertension
Answer: D
Rationale: Consuming tyramine-rich foods (like aged cheese and wine) while on MAOIs
can trigger a hypertensive crisis, often presenting first as a severe, pounding headache.
4. In the emergency department, a client with a history of Bipolar I Disorder presents with a
Lithium level of 2.1 mEq/L. Which action is the nurse’s priority?
A. Hold the dose and notify the provider for potential hemodialysis
B. Prepare for immediate gastric lavage
C. Encourage increased oral fluid intake
D. Administer the next scheduled dose of Lithium
Final Exam Advanced Mental Health Nursing
Final Exam • Comprehensive Study Guide
UPDATE
Actual Questions & Verified Answers
with Detailed Clinical Rationales
Practice Questions with Rationales
Galen College of Nursing
NUR 256
✓ 100% Verified Answers
✓ Complete Rationales Included
Exam (elaborations)
Instant PDF Download • Ready for Study
,NUR 256 Final Exam: Advanced Mental Health Nursing 2026/2027 UPDATE – Galen College
1. A patient with schizophrenia is started on Clozapine. Which laboratory value should the
nurse monitor most closely to ensure patient safety?
A. Serum potassium levels
B. Absolute Neutrophil Count (ANC)
C. Blood Urea Nitrogen (BUN)
D. Serum sodium levels
Answer: B
Rationale: Clozapine carries a high risk for agranulocytosis, a potentially fatal drop in
white blood cells. Strict monitoring of the Absolute Neutrophil Count (ANC) is required by
the FDA.
2. A client is admitted for alcohol detoxification. Which assessment tool is most appropriate
for the nurse to use to monitor the severity of withdrawal symptoms?
A. PHQ-9
B. CIWA-Ar scale
C. CAGE Questionnaire
D. GADS-7
, Answer: B
Rationale: The Clinical Institute Withdrawal Assessment for Alcohol (CIWA-Ar) is the gold
standard for assessing the severity of alcohol withdrawal and determining the need for
medication intervention.
3. A patient taking Phenelzine (an MAOI) is at a party and consumes aged cheese and red
wine. Which clinical manifestation should the nurse expect to see first?
A. Severe hypotension and bradycardia
B. Generalized tonic-clonic seizure
C. Excessive drowsiness and respiratory depression
D. Sudden explosive headache and hypertension
Answer: D
Rationale: Consuming tyramine-rich foods (like aged cheese and wine) while on MAOIs
can trigger a hypertensive crisis, often presenting first as a severe, pounding headache.
4. In the emergency department, a client with a history of Bipolar I Disorder presents with a
Lithium level of 2.1 mEq/L. Which action is the nurse’s priority?
A. Hold the dose and notify the provider for potential hemodialysis
B. Prepare for immediate gastric lavage
C. Encourage increased oral fluid intake
D. Administer the next scheduled dose of Lithium